# SDR CA980603008

- Difficulty date: April 28, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Dhav DHC8102
- Engine: Pwa PW120A
- System (JASC): 2731 · Elevator Tab Control System
- Part: Elevator Trim
- Part number: 82760160003002
- Condition: Jammed
- Location: Horiz Stab
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) ON ROTATION, F.O. REPORTED EXCESSSIVE BACK PRESSURE ON CONTROL COLUMN.  HE THEN INPUT FULL FORWARD ELEVATOR TRIM TO COUNTERACT PITCH UP.   ELEVATOR TRIMLOCKED IN FULL FORWARD POSITION AFTER INPUT.  REQUIRED EXCESSIVE FORCE TO OVERCOME THE JAM.  ON INITIAL INSPECTION, ICE BUILD-UP NOTED ON UPPER SURFACE WHICH WOULD CAUSE HEAVY ELEVATOR CONTROLS.  MFG NOTED THAT IF EXCESSIVE FORCE WAS APPLIED IN THE FULL UP OR FULL DOWN POSITION OF THE SCREW JACKS, THEN INITIAL ADDITIONAL FORCE WOULD BE REQUIRED TO RETURN THE SCREW JACKS TOWARDS NEUTRAL.  DEHAVILLAND HAS ISSUED AOM 481 TO COVER AND WILL BE TAKING FURTHER ACTION FOR THE OPERATING MANUAL AND INSPECTIONS.
